For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

About Lipitor

If you use Lipitor or another statin please help others by sharing your experience. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Subj: Alternatives to Lipitor
Date: 5/25/2004
I am a 48-year old school teacher and coach. I have been using Lipitor, in conjunction with Synthroid for my high cholesterol. (the former 40mg daily for 3 years, the latter for 2 years) My symptoms: extreme joint/muscle pain, weakness, swollen extremities, listlessness were so great that I abandoned the drug, but my numbers shot up within a six-week time to a very unhealthy level. What is your suggestion for the most suitable alternative, and also, do you have any information tying Lipitor to memory loss, or impairment. Thank you.
Mark

AskDocWeb: The most suitable alternative to Lipitor for you is something your doctor needs to decide based on your personal physiology and medical condition. Possibilities include generic lovastatin, lescol XL, Prevachol, Zocor and Advicor.

The Physician's Desk Reference lists amnesia as a side effect that occurs in less than 2% of those using Lipitor.

We also found notes indicating that Lipitor may cause symptoms that mimic ALS and may cause the same muscular degeneration. We see this as an issue that needs to be explored and ask that, if anyone has information about this please let us know so we can share it with our readers.


Subj: More information
Date: 5/31/2004
I was taking Lipitor for two years, but have been off of it for a few months. I have been diagnosed with a paralyzed diaphragm. I have had muscle pain and weakness in my legs and stomach area. My CPK levels are high. What is the relationship between the diaphragm and other muscles that are weakened by Lipitor? Please tell me where I can go to get more information!
Mark

AskDocWeb: You can try the manufacturer. Lipitor is produced by Parke-Davis, which seems to be owned by Pfizer. They have an information service that might be useful. You can reach them at 1-800-438-1985.


Subj: Eye pain
Date: 6/6/2004
I have had severe eye pain since I have been on lipitor. Is this something that happens with this drug?
Mike

AskDocWeb: Headache and blurred vision were listed as side effects. We suggest you tell your doctor about any pain that you consider severe. Your medication may require adjusting or your doctor may prescribe an alternative.


Subj: Thanks for sharing
Date: 7/14/2004
I've been fighting my doctor about taking Lipitor because I was concerned about long term use and damage to liver. I'm 43, weight, BP are fine but my cholesteral is high. After my 36 year old brother had five bypasses on his heart recently (he had high cholesteral, no weight issues and was supposed to be on Lipitor but couldn't afford to keep his perscrition up) I thought I'd better start taking it. After 3 weeks, the joints of my fingers are stiffening and I couldn't figure out why this has come on so sudden. I'm calling the doctor. Thanks for sharing this information.
Renee


Subj: Damage caused by Lipitor
Date: 5/21/2005
My father was on lipitor for 2 years. He has lost all his muscles in arms and legs. He can not swallow regular food. He has lost 55 lbs. He has taken himself off the medicine. Doctors do not know what to do for him. Has anyone out there found a way to come back from the damage lipitor does to your body.
Nancy

AskDocWeb: We are so sorry to hear about your father. As far as we know, the pharmaceutical company has not yet addressed this issue.


Subj: One of the unfortunate few
Date: 1/25/2006
Eighteen months ago my Doc, a personal friend, took a blood sample resulting in the prescription of Lipitor. Initially, I felt bloated round the plexus, but steadily I started to ache in my upper thigh area, found it very hard getting moving, even worse on stairs. After three months I had lost all feeling around my little toes. I decided to halve that 10mg dosage by breaking the tablet in half. My condition steadied but still deteriorated.

After one year on the reduced input, my wife started to accuse me of clumsiness and even more forgetfulness than we men can argue! Worst of all, the three o'clock call saw me shuffling to the loo like a 90 year old, in total muscular AGONY in the upper thighs, and bumping into things like a pinball. After eighteen months of this I, as a 57 year old decided that 15 short active years was INFINITELY better than 25 years in hell. I kicked them at Christmas 05, immediately within 48 hrs lost the muscular pain, got the feeling in my toes back about a week later, and can make it to the loo in a straight line now. My short term memory is back to good and all I can say is :~ I MUST BE ONE OF THOSE UNFORTUNATE 2% WHO SUFFER SIDE EFFECTS. Of course we'll NEVER know the truth.
Stanley


Subj: Lipitor recall?
Date: 2/27/2006
I have been on Lipitor for four weeks. I am experiencing extreme pain in my right leg especially at night. This seems to start in my shin area. I am tired, irritable, foggy-headed and disoriented at times when driving! I am on 40 mg and worry about long term effects. Exactly how long has this drug been tested on human subjects and the possible side effects? Do you think there will eventually be a recall on Lipitor as time passes?
Susan

AskDocWeb: First, you should promptly report this pain to your doctor. There were many studies but the longest one we could find tracked side effects over two years. In our opinion, a recall will not happen until they start getting lawsuits.


Subj: Muscle weakness and soreness
Date: 3/23/2006
I've been on Lipitor for about a year and a half. I have only in the last six months been experiencing muscle weakness, muscle soreness especially in the calf and gluteus maximus. Listlessness and a general lack of feeling well-being. I stopped for three days and I have felt much better for two. I will see my Dr. next week for an alternate plan. My cholesterol, although hereditary, is just beyond the borderline.
Eric


Subj: Erectile dysfunction
Date: 5/1/2006
could you tell me if lipitor can cause E.D. in some men? A friend told me his Dr. said it could. I'm on lisinopril and atenolol both help blood pressure and on the side effects warning on the Lisinopril from CVS it said that could happen but at my new pharmacy they said no. Can you tell me which is correct? Can you help?
Mike

AskDocWeb: According to the doctors Desk Reference, Lipitor causes impotence in less than 2% of those that use it, so yes it can. It also occurs with atenolol, although this is very rare.


Subj:
Date: 5/8/2006
My God! My doctor put me on Liptor last week and started today. I got so sleepy I had to go to bed and this not me! So I got on the internet and found this web site. Well I took my first and last Liptor. Will that one pill cause muscle weakness?
Carmen

AskDocWeb: One pill is not likely to cause you any muscle problems but you should report the fatigue to your doctor. You might ask about alternatives to Lipitor such as Vytorin, welchol or Lescol.


Subj: Paralyzed diaphragm
Date: 5/8/2006
I was put on Lipitor in Jan o6 40mg. By Feb 25 2006 I came down with a right paralyzed diaphragm. I used Zocor for 3 years and had no adverse effects. 40mg was way too much as my overall number went from 264 down to 137 in just 6 weeks. I think there is a connection between Lipitor and my diaphragm going out. Anybody else think so out there.
Gerald


Subj: Price of Lipitor
Date: 6/22/2006
I have been on Lipitor for 12 months - my cholesterol is down to 4.5 which is wonderful - but at what price? My liver readings are showing fatty deposits which the doc suggests may be associated with this medication. There I have to decided to stop the Lipitor, particularly after reading the above comments and will have a blood test in October.
B


Subj: Lipitor dosage
Date: 7/3/2006
I know that there are lipitors of 10mg, 20mg, 40mg, 80mg. What usage should be used for what condition?
Simge

AskDocWeb: It depends on how high your cholesterol is, and what your other health problems may be.


Subj: Lipitor not safe
Date: 8/23/2006
I feel like I have aged 15 years, I am 40 and was an energetic female. I was on Lipitor for 1 month, quit taking it and saw my Dr. My levels of CK have gone from 1100 to 600 now 1800, I am really concerned since my muscles ache and I am so tired all the time. It is awful to live like this, I want my life back! I pray that this drug will be taken off the market, it is not safe. Look at all these postings-we are all saying the same thing. How many have to suffer?
Sherie

Read more feedback about Lipitor.

Report - 2 - Page 3 - 4 - 5 - 6 - 7 - 8 - 9 - Last Page 23


If you find this page useful share it with others. If you have used Lipitor, use the form below to add your review of Lipitor, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.
AskDocWeb

Your name:
Your email:
Add your product review below:

 

This website is protected by copyright 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Lipitor and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page